My Dr prescribed 1 mg of Lorazepam to help me on an upcoming flight from Atlanta to London (in 5 days). I have taken Xanax in the past, but never Lorazepam. I tried it last Sunday night at bedtime (a week ago), and within the hour, I was out like a light. I didn't wake up during the night like I always do; instead, I slept for a good 7 hours. I told my Dr that I was starting to wake up at night and get panicky about the upcoming flight, so he told me to take 1 at bedtime from then until I leave. I have only taken it twice because I am afraid of running out. (He gave me 30). Last night I took one around 9:30 and it did not knock me out. I had no problem falling asleep but woke up during the night to go to the bathroom (which is my normal routine). I had no problem going right back to sleep, and had no problem getting out of bed this morning. On the day of my flight, I am worried that I will be so panicked that I will refuse to get on the plane, which will be a major disappointment not only to myself but to a big group of friends that are going on this trip. And that's not even saying anything about the $3,000.00+ that I have already spent for this trip. Can I take 1 mg of Lorazepam during the day? What would happen if I took 2 on the plane? I would really like to just go to sleep on the plane and wake up 8 hours later at Heathrow. I have also heard that it's important to walk around on a long flight, so that you don't get blood clots - something else for me to worry about. I am absolutely terrified of having a panic attack on the airplane - it's happened before and was the worst thing I can remember. I guess I don't trust the Lorazepam yet. Thank you for any advice or answers.
Hello, new-here. We are not doctors. You need to discuss this further with the Psychiatrist. We do not recommend self treating. Your doctor has been helping you. Please continue to work with him. He has your best interest in mind.
Be sure your friends know you are nervous and if you can travel with someone even better. You don't want to be irresponsible to all your friends, right? You will be fine. And so very happy to be with everyone. A trip of a life time. Have fun and let me know how it goes. All anxiety can be conquered. Go for it! You have more in you than you think... Karen
I'm sure all you're doing is obsessing about it too. Talk to your dr and see if you can take more that day if needed. Max dose is 6 mg a day. We had to just about shove my Mom onto the plane when she was going away for a special class she needed for work. It was in nashville and she really wanted to go there anyway. She did just fine and got on the plane by herself to come home.
Dear newhere - I am pretty new here too. Been on a month and can tell you that the 1st 2 responses you got came from 2 of the smartest, kindest, tell you like it is on here. Please check with your doctor b4 self medicating. If 1 pill knocks you out and even if you get up for restroom, sounds like you are going right back to sleep. Oh how I wish for a night like that. Check with your Doc, think of all the positives about this trip, and allow yourself to have fun. When you get back, let us know about the wonderful things you have seen and done. Enjoy!!
Hi new-here, I know exactly what you're going through, as I've been there myself many times! I currently take 15mg of Lorazepam every day, having built up my tolerance levels over the last 32 years!. I'm not suggesting you take anything like as many, but what I can tell you that these tablets are fast-acting and, when you are new to them, will have a fairly quick effect. If you can see your doctor to get advice, then great, but if not, I can assure you that if you up your dosage just by one extra tablet I'm very confident you will have no problems getting on the flight and having a great time. The fact that you are sleeping through also proves they are working for you so as a one-off I would say go for it, once you are on board and see families and kids you will feel much more comfortable, anyway, as I did, so try not to worry.
Above all, please please please have a great time then don't take any more once you've returned home, they are extremely addictive and as I have said it's been over 30 years for me now, unable to live without them, having starting on 1mg a day and gradually built up to my current level which should be enough to knock a bull out but just keeps me on an even keel! Good luck, and have a great time!!
I can help you curb your fear of flying as I'm just like you and feel the same way.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Lorazepam - I have been on Xanax for a month and a half for heart palpitation at night, I was having
Updated 20 Jan 2010 • 1 answer
Updated 14 May 2013 • 6 answers
Updated 7 days ago • 19 answers
Updated 15 Aug 2017 • 1 answer
Updated 1 Nov 2018 • 4 answers